Alert archive / Oklahoma / Snow Advisories in 2007
Snow Advisory 3, NWS Tulsa, OK
NWS Tulsa, OK issued this snow advisory at Nov 23, 2007, 8:26 PM CST for Pawnee County, Oklahoma. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2007, 8:26 PM CST (02:26 UTC)
- Expired
- Nov 24, 2007, 4:10 AM CST
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KTSA 240226 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 826 PM CST FRI NOV 23 2007 ...SNOW ACCUMULATION POSSIBLE OVERNIGHT... .DRIVING CONDITIONS WILL BE HAZARDOUS. OKZ054-059-241030- /O.NEW.KTSA.SN.Y.0003.071124T0226Z-071124T1200Z/ OSAGE-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE 826 PM CST FRI NOV 23 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...PAWNEE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. AREAS OF PERSISTENT SNOWFALL ACROSS THE REGION WERE DROPPING SURFACE TEMPERATURES ENOUGH FOR ACCUMULATIONS OF UP TO ONE INCH TO OCCUR. WITH TEMPERATURES ALREADY NEAR OR BELOW FREEZING... ROADS WILL BECOME SLICK IN ANY AREAS THAT HAVE RECEIVED PRECIPITATION. $$
1 follow-up statement
000 WWUS44 KTSA 241010 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 410 AM CST SAT NOV 24 2007 OKZ054-059-241115- /O.CAN.KTSA.SN.Y.0003.000000T0000Z-071124T1200Z/ OSAGE-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE 410 AM CST SAT NOV 24 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE SNOW ADVISORY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...PAWNEE. SNOW HAS ENDED EARLY THIS MORNING ACROSS OSAGE AND PAWNEE COUNTIES. SOME VERY LIGHT SNOW OR FLURRIES WILL REMAIN POSSIBLE THROUGH THE MORNING...BUT NO ADDITIONAL ACCUMULATION IS EXPECTED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this snow advisory went out at Nov 23, 5:35 PM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Nov 23, 5:35 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 535 PM CST FRI NOV 23 2007 .UPDATE... && .DISCUSSION... HAVE UPDATED THE FORECAST TO INCREASE SNOW CHANCES AND ADD A LITTLE ACCUMULATION FOR AREAS NORTHWEST OF TULSA. ALL PRODUCTS HAVE BEEN SENT. && .PREV DISCUSSION... /ISSUED 327 PM CST FRI NOV 23 2007/ DISCUSSION... SNOW FALLING ACROSS NORTHWEST OKLAHOMA AND WESTERN KANSAS WILL WORK ITS WAY EAST AND NORTHEAST OVER NIGHT. LIGHT SNOW MAY GET INTO THE AREAS NORTH AND WEST OF TULSA BUT NO ACCUMULATION IS EXPECTED. EXPECT THE DRY SURFACE LAYER TO EVAPORATE MOST OF THE PRECIPITATION ABOVE SURFACE BUT WOULD NOT BE SURPRISED TO SEE A FEW FLAKES FURTHER TO THE SOUTHEAST DURING THE EARLY MORNING HOURS. UPPER LOW DIGS SOUTHEAST ACROSS NORTH MEXICO AND THEN SWINGS NORTHEAST BRINGING MOISTURE AND WARMING CONDITIONS AHEAD OF IT TO THE FORECAST AREA. SATURDAY SHOULD SEE RAIN MAINLY ALONG AND SOUTH OF INTERSTATE 40. INITIALLY THE COMBINATION OF COLD AIR AND DRY CONDITIONS COULD CAUSE A LITTLE SLEET OR SNOW UNTIL WARMER AIR IS ADVECTED INTO THE AREA. BELIEVE THE SLIGHTLY SLOWER GFS WILL ALLOW WARMING TO START BEFORE THE PRECIPITATION AND THUS WILL MORE LIKELY BE RAIN RATHER THEN AN INITIAL SHORT PERIOD OF FROZEN PRECIPITATION. IF IT SHOULD HAPPEN TO START AS SLEET OR SNOW...IT WILL CHANGE TO RAIN FAIRLY QUICKLY. RAIN WILL SLOWLY SPREAD NORTH AND EAST OVER THE FORECAST AREA. BEST CHANCES OF RAIN SUNDAY NIGHT AND THEN DIMINISH ON MONDAY. HEAVIEST RAIN WILL REMAIN TO THE SOUTH AND SOUTHEAST OF THE FORECAST AREA. NORTHERN PORTIONS WILL SEE JUST PERIODS OF LIGHT RAIN WITH HEAVIER AMOUNTS IN THE SOUTHEAST PORTION OF OKLAHOMA. TEMPERATURES ARE VERY DIFFICULT BUT HAVE NOT STRAYED TOO FAR FROM GUIDANCE DURING THE SHORT TERM AND GENERALLY ACCEPTED HPC GUIDANCE IN THE LATER PERIODS. && .PRELIMINARY POINT TEMPS/POPS... TUL 31 43 34 45 / 20 10 20 50 FSM 31 44 37 41 / 0 30 60 70 MLC 33 43 37 43 / 10 30 60 60 BVO 28 41 29 48 / 30 10 10 30 FYV 27 42 34 43 / 0 20 30 60 BYV 26 44 33 43 / 0 10 30 60 MKO 31 43 35 43 / 10 20 40 60 MIO 28 42 32 48 / 10 10 10 40 F10 31 43 36 43 / 10 20 40 50 HHW 34 44 37 42 / 10 70 60 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....06
Hazardous weather outlook, Nov 23, 5:38 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 538 PM CST FRI NOV 23 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 530 PM CST FRI NOV 23 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. WINTER WEATHER. SNOW ACCUMULATION. RISK...LIMITED. AREA...PRIMARILY OSAGE AND PAWNEE COUNTIES. ONSET...ONGOING...ENDING AFTER MIDNIGHT. DISCUSSION... SCATTERED LIGHT SNOW IS ONGOING ACROSS CENTRAL OKLAHOMA AND WILL SPREAD INTO NORTHEAST OKLAHOMA DURING THE EVENING HOURS. LOCATIONS ACROSS OSAGE AND PAWNEE COUNTIES MAY EXPERIENCE LIGHT ACCUMULATIONS ON GRASSY SURFACES AND ELEVATED ROADWAYS. LIGHT SNOW WILL ALSO BE POSSIBLE FURTHER SOUTH INTO EASTERN OKLAHOMA...HOWEVER NO ACCUMULATIONS ARE EXPECTED ACROSS THESE AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST OKLAHOMA SATURDAY NIGHT IN ADVANCE OF AN UPPER STORM SYSTEM WHICH WILL BE CROSSING NORTH TEXAS. WIDESPREAD RAINS ARE EXPECTED BEGINNING SATURDAY AFTERNOON THROUGH MONDAY...AS THE SYSTEM APPROACHES AND MOVES SLOWLY INTO THE MIDWESTERN UNITED STATES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Snow Advisories in Oklahoma, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.